Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 272, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 19, 2005, 5:20 PM EDT for Anderson County, Knox County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2005, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 19, 2005, 5:56 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Anderson County, TN, Knox County, TN
The radar
The Knoxville radar (KMRX), 61 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1295 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:33 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 19, 2:33 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 233 PM EDT FRI AUG 19 2005 .SHORT TERM...(TONIGHT AND SATURDAY)...SOUTHEASTERN CONUS PROJECTED TO REMAIN UNDER THE INFLUENCE OF AN EXPANDING UPPER RIDGE THROUGH THE SHORT TERM...WITH HEIGHTS RISING INCREMENTALLY OVER THE AREA THROUGH THE PERIOD. THUS...A CONTINUATION OF TYPICAL SUMMER-TYPE WEATHER IS ANTICIPATED FEATURING EVEN WARMER TEMPERATURES AND SCATTERED... MAINLY DIURNAL CONVECTION. GFS GUIDANCE POPS AND TEMPS APPEAR REASONABLE AND HAVE BEEN USED AS A BASIS FOR FORECAST THROUGH THE PERIOD. .LONG TERM...(SAT NIGHT THROUGH FRI)...NAM A BIT FASTER THAN THE GFS WITH PUSHING THE FRONT THROUGH...AND QUICKER BRINGING DRIER AIR IN BEHIND THE FRONT SUNDAY NIGHT. THINK A COMPROMISE IS THE BEST WAY TO GO FOR NOW. WILL GO WITH SLIGHT CHANCE SOUTH SAT NIGHT...CHANCE NORTH...THEN CHANCE ALL ZONES SUNDAY WITH THE FRONT. WILL CARRY SLIGHT CHANCE POPS INTO EARLY SUN NIGHT...THEN DRY. WITH HIGH PRESSURE BUILDING IN FROM THE NORTH ALONG WITH DRIER AIR...WILL KEEP THE FORECAST DRY THROUGH THU. WILL ADD SLIGHT CHANCE TO FRI AS RETURN FLOW MAY BRING ENOUGH MOISTURE FOR SOME PRECIP BY THEN. NO MAJOR ARGUMENTS WITH GFS MOS TEMPS THIS RUN. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 95 74 93 / 20 30 20 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 92 72 90 / 20 30 30 40 OAK RIDGE, TN 71 93 72 90 / 20 30 30 40 TRI CITIES AIRPORT, TN 68 90 68 87 / 40 30 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && LCM/LDW
Hazardous weather outlook, Aug 19, 5:30 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT FRI AUG 19 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-201100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (730 AM CDT) FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...NORMAL SUMMERTIME DIURNAL CONVECTION IS EXPECTED OVER THE MRX CWA THIS AFTERNOON AND EVENING DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... A COLD FRONT WILL MOVE INTO THE REGION ON SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DEVELOP ALONG AND AHEAD OF THE FRONT. A FEW STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
In the hours before
Local storm report, Aug 19, 2:57 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 PM EDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 9 E LOUDON 35.74N 84.20W
08/18/2005 LOUDON TN UTILITY COMPANY
FEW TREES DOWN ON POWER LINES. REPORTED BY FT LOUDON
ELECTRIC.
0620 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
08/18/2005 HAMILTON TN UTILITY COMPANY
FEW TREES DOWN ON POWER LINES IN EAST BRAINERD AREA.
REPORTED BY ELECTRIC POWER BOARD.
&&
MEPNearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.